That problem used to plague me, too, but I never thought about a thryoid connection at that time. Read extensively about B vitamin deficiencies, most symptoms of which can be greatly helped by supplementing with all the B vitamins. Bleeding gums can give a salt-like taste. Metal tooth fillings can give a metallic taste. Digestive imbalances can also alter the normal taste in the mouth. After about two years of multi-B supplementation, my tongue looked about like it had a few years before. Be sure that you read about the synergistic effect of the B vitamins. If you don't increase consumption of all of them, and take only one or two isolated B vitamins, then you can actually become deficient in those you're not taking, and have a lot more deficiency symptoms. I'd take high potency multi-Vit B with breakfast and lunch, plus, perhaps for a month or two, a bit extra of the separate B vitamins whose deficiency symptoms you have, plus a good multi-vitamin-multi mineral combination. When you see and feel improvement you can drop the additional separate B's, but continue with the rest of them. B vits tend to rev most people up with more energy, so I don't take them after 1 or 2 PM. Make a list of your symptoms: appearance, feel, taste. Google them and search away. You can also find good information in books by hunting in the index for your symptoms. Health store employees are good sources of info, too. Get back to us and tell us how you solve the problem. Good luck.
I had the swollen tongue and mouth ulcers when Hypo if that is any help.